Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 24, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Sep 25, 2005, 1:03 PM CDT for Alcorn County, Tishomingo County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2005, 1:03 PM CDT (18:03 UTC)
- Expired
- Sep 25, 2005, 1:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Alcorn County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 107 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 11:05 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMEG 251803 TORMEG MSC003-141-251830- /O.NEW.KMEG.TO.W.0024.050925T1803Z-050925T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 103 PM CDT SUN SEP 25 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... ALCORN COUNTY IN NORTHEAST MISSISSIPPI TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 130 PM CDT * AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR LEEDY...OR ABOUT 11 MILES NORTHEAST OF BOONEVILLE... MOVING NORTHEAST AT 55 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLEN... BURNSVILLE AND PINEFLAT. .IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. .IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3477 8856 3475 8832 3499 8816 3500 8843 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Sep 25, 10:02 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Sep 25, 10:02 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1002 AM CDT SUN SEP 25 2005 .DISCUSSION... THE CENTER OF RITA WAS LOCATED EAST OF LITTLE ROCK MOVING NORTHEAST AT 20 MPH. THERE WAS ONE SIGNIFICANT RAIN BAND STRETCHING FROM THE MISSOURI BOOTHEEL THROUGH FAYETTE COUNTY AND INTO EASTERN YALOBUSHA COUNTY IN NORTHERN MISSISSIPPI. WIND GUSTS FROM 40 TO 60 MPH HAVE OCCURRED WITH THE STRONGER SHOWERS. ADDITIONAL TORNADO THREAT WILL STILL EXIST FOR THE MIDSOUTH FOR MOST OF THE DAY TODAY. AN UPDATED TORNADO WATCH IS EXPECTED WITHIN THE NEXT COUPLE OF HOURS. WILL AWAIT THE NEW WATCH BEFORE TRANSMITTING THE UPDATED ZONES. WE HAVE LOWERED MAX TEMPS A COUPLE OF DEGREES WITH ANTICIPATED CLOUD COVER AND RAIN. WILL BE EXAMINING THE FLOOD THREAT FOR LATER PERIODS FOR THE 4 PM ISSUANCE. THE WIND ADVISORY WILL CONTINUE THROUGH TODAY. && .MEG WATCHES/WARNINGS/ADVISORIES AR...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. MO...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. MS...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. TN...TORNADO WATCH UNTIL 1 PM. FLOOD WATCH IN EFFECT FROM 6 AM CDT SUNDAY THROUGH 6 AM CDT MONDAY. WIND ADVISORY IN EFFECT UNTIL 4 PM SUNDAY. AC
Hazardous weather outlook, Sep 25, 11:32 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1132 AM CDT SUN SEP 25 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-252200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1132 AM CDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS... WEST TENNESSEE...NORTH MISSISSIPPI AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT RITA CONTINUES TO MOVE ACROSS CENTRAL ARKANSAS AT 20 MPH. THE MAIN RAINBAND IS NOW MOVING ACROSS FAR WEST TENNESSEE AND NORTHEAST MISSISSIPPI. A TORNADO WATCH IS IN EFFECT THROUGH 7 PM FOR PARTS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. A FLOOD WATCH IS IN EFFECT FOR PARTS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI THROUGH 4 PM. THIS WILL BE THE AREA OF HEAVIEST RAIN ASSOCIATED WITH REMNANTS OF RITA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED IN THE WATCH AREA.
In the hours before
Local storm report, Sep 25, 8:46 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
846 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG CLARKSDALE 34.20N 90.58W
09/25/2005 COAHOMA MS LAW ENFORCEMENT
LARGE TREE DOWN ON FRIARS POINT RD
0720 AM TSTM WND DMG WEST MEMPHIS 35.15N 90.18W
09/25/2005 CRITTENDEN AR LAW ENFORCEMENT
POWERLINES DOWN ON WEST JEFFERON AVE.
0730 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
09/25/2005 TATE MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0730 AM TSTM WND DMG HERNANDO 34.83N 89.99W
09/25/2005 DESOTO MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0740 AM TSTM WND DMG 10 E DOWNTOWN MEMPHIS 35.13N 89.87W
09/25/2005 SHELBY TN NWS EMPLOYEE
INTERSTATE SIGN DAMAGED AT I-240 AND WALNUT GROVE RD.
&&
SJMLocal storm report, Sep 25, 8:54 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
854 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG CLARKSDALE 34.20N 90.58W
09/25/2005 COAHOMA MS LAW ENFORCEMENT
LARGE TREE DOWN ON FRIARS POINT RD
0645 AM TSTM WND DMG PARKIN 35.26N 90.55W
09/25/2005 CROSS AR TRAINED SPOTTER
A COUPLE OF TREES AROUND THE COUNTY.
0720 AM TSTM WND DMG WEST MEMPHIS 35.15N 90.18W
09/25/2005 CRITTENDEN AR LAW ENFORCEMENT
POWERLINES DOWN ON WEST JEFFERON AVE.
0730 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
09/25/2005 TATE MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0730 AM TSTM WND DMG HERNANDO 34.83N 89.99W
09/25/2005 DESOTO MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0740 AM TSTM WND DMG 10 E DOWNTOWN MEMPHIS 35.13N 89.87W
09/25/2005 SHELBY TN NWS EMPLOYEE
INTERSTATE SIGN DAMAGED AT I-240 AND WALNUT GROVE RD.
&&
SJMLocal storm report, Sep 25, 9:33 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
933 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG CLARKSDALE 34.20N 90.58W
09/25/2005 COAHOMA MS LAW ENFORCEMENT
LARGE TREE DOWN ON FRIARS POINT RD
0645 AM TSTM WND DMG PARKIN 35.26N 90.55W
09/25/2005 CROSS AR TRAINED SPOTTER
A COUPLE OF TREES AROUND THE COUNTY.
0720 AM TSTM WND DMG WEST MEMPHIS 35.15N 90.18W
09/25/2005 CRITTENDEN AR LAW ENFORCEMENT
POWERLINES DOWN ON WEST JEFFERON AVE.
0730 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
09/25/2005 TATE MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0730 AM TSTM WND DMG HERNANDO 34.83N 89.99W
09/25/2005 DESOTO MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0740 AM TSTM WND DMG 10 E DOWNTOWN MEMPHIS 35.13N 89.87W
09/25/2005 SHELBY TN NWS EMPLOYEE
INTERSTATE SIGN DAMAGED AT I-240 AND WALNUT GROVE RD.
0915 AM TSTM WND GST 6 N ROSSVILLE 35.13N 89.54W
09/25/2005 60 MPH FAYETTE TN TRAINED SPOTTER
&&
SJMLocal storm report, Sep 25, 11:46 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1146 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG CLARKSDALE 34.20N 90.58W
09/25/2005 COAHOMA MS LAW ENFORCEMENT
LARGE TREE DOWN ON FRIARS POINT RD
0645 AM TSTM WND DMG PARKIN 35.26N 90.55W
09/25/2005 CROSS AR TRAINED SPOTTER
A COUPLE OF TREES AROUND THE COUNTY.
0720 AM TSTM WND DMG WEST MEMPHIS 35.15N 90.18W
09/25/2005 CRITTENDEN AR LAW ENFORCEMENT
POWERLINES DOWN ON WEST JEFFERON AVE.
0730 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
09/25/2005 TATE MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0730 AM TSTM WND DMG HERNANDO 34.83N 89.99W
09/25/2005 DESOTO MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0740 AM TSTM WND DMG 10 E DOWNTOWN MEMPHIS 35.13N 89.87W
09/25/2005 SHELBY TN NWS EMPLOYEE
INTERSTATE SIGN DAMAGED AT I-240 AND WALNUT GROVE RD.
0845 AM TSTM WND DMG COVINGTON 35.57N 89.65W
09/25/2005 TIPTON TN EMERGENCY MNGR
A FEW TREES DOWN AROUND THE COUNTY.
0915 AM TSTM WND GST 6 N ROSSVILLE 35.13N 89.54W
09/25/2005 60 MPH FAYETTE TN TRAINED SPOTTER
1115 AM NON-TSTM WND DMG LEXINGTON 35.65N 88.39W
09/25/2005 HENDERSON TN EMERGENCY MNGR
A FEW TREES DOWN AROUND THE COUNTY.
&&
SJMLocal storm report, Sep 25, 11:55 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG CLARKSDALE 34.20N 90.58W
09/25/2005 COAHOMA MS LAW ENFORCEMENT
LARGE TREE DOWN ON FRIARS POINT RD
0645 AM TSTM WND DMG PARKIN 35.26N 90.55W
09/25/2005 CROSS AR TRAINED SPOTTER
A COUPLE OF TREES AROUND THE COUNTY.
0720 AM TSTM WND DMG WEST MEMPHIS 35.15N 90.18W
09/25/2005 CRITTENDEN AR LAW ENFORCEMENT
POWERLINES DOWN ON WEST JEFFERON AVE.
0730 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
09/25/2005 TATE MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0730 AM TSTM WND DMG HERNANDO 34.83N 89.99W
09/25/2005 DESOTO MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0740 AM TSTM WND DMG 10 E DOWNTOWN MEMPHIS 35.13N 89.87W
09/25/2005 SHELBY TN NWS EMPLOYEE
INTERSTATE SIGN DAMAGED AT I-240 AND WALNUT GROVE RD.
0845 AM TSTM WND DMG COVINGTON 35.57N 89.65W
09/25/2005 TIPTON TN EMERGENCY MNGR
A FEW TREE LIMBS DOWN ACROSS THE COUNTY.
0915 AM TSTM WND GST 6 N ROSSVILLE 35.13N 89.54W
09/25/2005 60 MPH FAYETTE TN TRAINED SPOTTER
1115 AM NON-TSTM WND DMG LEXINGTON 35.65N 88.39W
09/25/2005 HENDERSON TN EMERGENCY MNGR
A FEW TREE LIMBS DOWN ACROSS THE COUNTY.
&&
SJMLocal storm report, Sep 25, 12:01 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG CLARKSDALE 34.20N 90.58W
09/25/2005 COAHOMA MS LAW ENFORCEMENT
LARGE TREE DOWN ON FRIARS POINT RD
0600 AM NON-TSTM WND DMG BURLISON 35.56N 89.79W
09/25/2005 TIPTON TN TRAINED SPOTTER
LARGE OAK TREE DOWN ACROSS HIGHWAY 59. KNOCKED POWERLINES
DOWN.
0645 AM TSTM WND DMG PARKIN 35.26N 90.55W
09/25/2005 CROSS AR TRAINED SPOTTER
A COUPLE OF TREES AROUND THE COUNTY.
0720 AM TSTM WND DMG WEST MEMPHIS 35.15N 90.18W
09/25/2005 CRITTENDEN AR LAW ENFORCEMENT
POWERLINES DOWN ON WEST JEFFERON AVE.
0730 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
09/25/2005 TATE MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0730 AM TSTM WND DMG HERNANDO 34.83N 89.99W
09/25/2005 DESOTO MS LAW ENFORCEMENT
TREES DOWN AROUND THE COUNTY.
0740 AM TSTM WND DMG 10 E DOWNTOWN MEMPHIS 35.13N 89.87W
09/25/2005 SHELBY TN NWS EMPLOYEE
INTERSTATE SIGN DAMAGED AT I-240 AND WALNUT GROVE RD.
0845 AM TSTM WND DMG COVINGTON 35.57N 89.65W
09/25/2005 TIPTON TN EMERGENCY MNGR
A FEW TREE LIMBS DOWN ACROSS THE COUNTY.
0915 AM TSTM WND GST 6 N ROSSVILLE 35.13N 89.54W
09/25/2005 60 MPH FAYETTE TN TRAINED SPOTTER
1115 AM NON-TSTM WND DMG LEXINGTON 35.65N 88.39W
09/25/2005 HENDERSON TN EMERGENCY MNGR
A FEW TREE LIMBS DOWN ACROSS THE COUNTY.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:58 PM CDT | Tornado Warning | MEG | Tallahatchie | 32 min |
| Sep 25, 4:05 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 25 min |
| Sep 25, 4:29 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 31 min |
| Sep 25, 5:00 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 30 min |
| Sep 25, 5:07 AM CDT | Flash Flood Warning | MEG | Coahoma | 113 min |
| Sep 25, 6:09 AM CDT | Flash Flood Warning | MEG | Tunica | 2 hr |
| Sep 25, 6:59 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 46 min |
| Sep 25, 11:57 AM CDT | Tornado Warning | MEG | Monroe | 33 min |
| Sep 25, 1:08 PM CDT | Tornado Warning | MEG | Prentiss | 22 min |
| Sep 25, 1:26 PM CDT | Tornado Warning | MEG | Tishomingo | 34 min |
| Sep 25, 2:19 PM CDT | Tornado Warning | MEG | Itawamba | 26 min |
| Sep 25, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 34 min |
| Sep 25, 4:52 PM CDT | Tornado Warning | MEG | Itawamba | 23 min |
| Sep 25, 5:04 PM CDT | Flash Flood Warning | MEG | Alcorn | 116 min |
| Sep 25, 5:18 PM CDT | Tornado Warning | MEG | Itawamba | 27 min |
| Sep 25, 6:42 PM CDT | Flash Flood Warning | MEG | Itawamba, Monroe | 2 hr |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.